Kounis syndrome, a disease to know: Case report and review of the literature

Submitted: November 13, 2017
Accepted: March 2, 2018
Published: March 16, 2018
Abstract Views: 3049
PDF: 1534
Publisher's note
All claims expressed in this article are solely those of the authors and do not necessarily represent those of their affiliated organizations, or those of the publisher, the editors and the reviewers. Any product that may be evaluated in this article or claim that may be made by its manufacturer is not guaranteed or endorsed by the publisher.

Authors

The case deals with an anaphylactoid reaction to intravenous ampicillin/sulbactam resulting in cardiogenic syncope and myocardial damage. Symptoms and ECG modifications promptly disappeared after corticosteroids administration. The Kounis syndrome is an acute coronary syndrome, including coronary spasm, acute myocardial infarction and stent thrombosis, resulting from an anaphylactic or anaphylactoid or allergic or hypersensitivity insult. First described in 1991, it can be caused by a lot of substances, particularly antibiotics. The management should be directed to both the allergic reaction and the myocardial damage. The Kounis syndrome is a not rare disease that every physician should know because of the wideness of triggers and the possible fatal evolution if not promptly recognized.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.

Citations

How to Cite

Sciatti, Edoardo, Enrico Vizzardi, Dario S. Cani, Assunta Castiello, Ivano Bonadei, Daria Savoldi, Marco Metra, and Antonio D’Aloia. 2018. “Kounis Syndrome, a Disease to Know: Case Report and Review of the Literature”. Monaldi Archives for Chest Disease 88 (1). https://doi.org/10.4081/monaldi.2018.898.